Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 112, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 20, 2014, 4:14 PM EDT for Caswell County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 4:14 PM EDT (20:14 UTC)
- Expired
- Jun 20, 2014, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Caswell County, NC
The radar
The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719
WUUS51 KRNK 202014
SVRRNK
NCC033-202045-
/O.NEW.KRNK.SV.W.0112.140620T2014Z-140620T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 445 PM EDT
* AT 414 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JERICHO...
MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAMP SPRINGS...
AND JERICHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3625 7953 3635 7953 3638 7952 3638 7935
3624 7929
TIME...MOT...LOC 2014Z 355DEG 17KT 3627 7942
HAIL...1.00IN
WIND...60MPH
$$
MBS1 follow-up statement
643
WWUS51 KRNK 202029
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 PM EDT FRI JUN 20 2014
NCC033-202038-
/O.CAN.KRNK.SV.W.0112.000000T0000Z-140620T2045Z/
CASWELL NC-
429 PM EDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN CASWELL COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3625 7953 3635 7953 3638 7952 3638 7935
3624 7929
TIME...MOT...LOC 2026Z 355DEG 17KT 3620 7941
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:02 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 20, 4:02 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 402 PM EDT FRI JUN 20 2014 .SYNOPSIS... A WARM FRONT TRAILED FROM THE OHIO VALLEY DOWN ACROSS CENTRAL VIRGINIA. THIS FRONT WILL LIFT NORTHEAST OF THE AREA THIS EVENING. LOW PRESSURE WILL MOVE ALONG THIS FRONT...THROUGH THE OHIO VALLEY TONIGHT...THEN INTO VIRGINIA ON SATURDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 253 PM EDT FRIDAY... A WARM FRONT IS TRACKING NORTH OF THE FORECAST AREA LEAVING THE REGION IN A WARM AND HUMID AIR MASS. AFTERNOON HEATING AND INSTABILITIES POPPING STORMS THAT WILL EVENTUALLY GEL IN TO LINES TRACKING OVER THE AREA AND OVER AN UPPER LEVEL RIDGE TO THE SOUTH. SO FAR STORMS ARE SMALL BUT INTENSE WITH DIME TO NICKEL SIZE HAIL IN THE STRONGER CELLS. HAIL CORE WILL LIKELY BECOME BIGGER THROUGH THE REST OF THE AFTERNOON ADDING DOWNBURST WIND THREAT. THESE AFTERNOON STORMS WILL CONTINUE TO TRACK NW TO SE INTO THIS EVENING AND FADE OR LEAVE THE FORECAST AREA DURING THE EVENING. AFTER MIDNIGHT...LOOKING FOR A MESOSCALE DISTURBANCE OR REMNANTS OF TO TRACK INTO WEST-CENTRAL VIRGINIA. THIS SYSTEM WILL TRACK ACROSS CENTRAL VIRGINIA THEN DIVE SOUTH TOWARDS NORFOLK SATURDAY MORNING. THE BULK OF THE RAIN AND POSSIBLE WIND WITH THIS SYSTEM STAYING NORTH OF THE AREA. HOWEVER...A TAIL OF CONVECTION IS EXPECTED TO MOVE ACROSS THE MOUNTAINS DURING THE EARLY MORNING HOURS SATURDAY...THEN TO THE PIEDMONT BY THE AFTERNOON. WITH LOSE OF HEATING...MOST STORMS WILL JUST HAVE HEAVY RAIN AND WIND GUSTS TO 40 MPH. WITH LINGERING INSTABILITIES AND HIGH DEW POINTS...A FEW STORMS COULD REMAIN STRONG TO SEVERE TRACKING ACROSS THE AREA. AS THIS STORM EXITS THE PIEDMONT...IT WILL TAKE OR REDUCE SATURDAY AFTERNOON/S INSTABILITIES...THEREFORE LOWERING POPS IN THE AFTERNOON FROM WEST TO EAST. WITH POSSIBLE RAIN AND CLOUDS OVER THE AREA SATURDAY...TEMPERATURES WILL BE A FEW DEGREES COOLER BUT WITH HIGH DEW POINTS...STILL REMAIN MUGGY. EXPECTED HIGHS WILL RANGE FROM NEAR 80F IN THE GREENBRIER VALLEY TO UPPER 80S INTO THE PIEDMONT. THE SUMMER SOLSTICES BEGINS AT 651A SATURDAY MORNING. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 320 PM EDT FRIDAY... THE UPPER TROUGH OVER THE ERN GREAT LAKES SATURDAY WILL BE MOVING EAST OFF THE NEW ENGLAND COAST BY MONDAY. NW FLOW ALOFT WILL BECOME WEAKER AS 5H RIDGE BUILDS BACK IN FROM THE SOUTHWEST. AT THE SFC FRONT STAYS OVER THE NC/SC AREA. WAVE OF LOW PRESSURE ALONG IT WILL ALLOW FOR HIGHER CHANCE OF SHOWERS INTO SAT EVENING OUT EAST BEFORE DEEPER MOISTURE EXITS. NOT MUCH CHANGE IN AIRMASS...EXCEPT FOR SOME WIND DIRECTION CHANGE TO THE EAST. THIS WILL HELP OVERALL IN TEMPS FROM HITTING THE 90S OUT EAST AS MODELS FAVOR MORE MOISTURE TO SETUP INTO THE REGION EAST OF THE BLUE RIDGE. WILL BE HAVING HIGH CHANCE OF POPS SAT EVENING EAST TO EXIT OVERNIGHT. EASTERLY FLOW WILL BE KEEPING A FEW SHOWERS INTO THE PIEDMONT/FOOTHILLS OF VA INTO PORTIONS OF THE NC PIEDMONT INTO SUNDAY MORNING. SUNDAY FAVORS A SHOWER/STORM CHANCE OVER THE BLUE RIDGE AS FLOW TURNS MORE SE. WITH NW FLOW ALOFT WEAKENING AND A WEAK SE SFC FLOW...STORMS THAT FORM WILL BE CAPABLE OF PRODUCING SIGNIFICANT RAINS WITH PWATS STILL RUNNING FROM 1.25 TO 1.5 INCHES...AND STORMS REMAINING ANCHORED AT TIMES. THE OVERALL COVERAGE WILL BE ISOLATED/WIDELY SCATTERED. SUNDAY NIGHT INTO MONDAY WILL SEE SFC HIGH SITUATE ITSELF OVERHEAD. WEAK FLOW SFC/ALOFT WILL LEAD TO NO MOVEMENT OF AIR. MOISTURE IS EXPECTED TO BE IN THE LOW LVLS SO SHOWERS WILL BE AROUND ALL NIGHT THOUGH NO REAL FOCUSING MECHANISM. MONDAY THERE SHOULD BE ENOUGH SFC CONVERGENCE IN THE MTNS TO HAVE SCATTERED SHOWERS AND STORMS. THERE WILL BE A WEAK SHORTWAVE MOVING ACROSS THE OHIO VALLEY INTO THE SHENANDOAH VALLEY MONDAY...SO POSSIBILITY OF SOME MORE ENHANCED THREAT. BY MONDAY NIGHT...THE EASTERN RIDGE BUILDS AS THE UPSTREAM TROUGH INTO THE MIDWEST INCREASES IN LATITUDE. POPS WILL BE STAYING ON THE LOW SIDE MONDAY NIGHT GIVEN THIS INCREASE IN HEIGHTS OVER THE CWA. LOWS THROUGH THE PERIOD WILL BE MAINLY IN THE 60S...WITH HIGHS IN THE 80S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 140 PM EDT FRIDAY... THIS PERIOD OF THE FORECAST WILL STAY SIMILAR TO THE PREVIOUS FORECAST. THE AIRMASS OVERALL STAYS ON THE WARM/HUMID SIDE WITH 5H RIDGE OVER THE SOUTHEAST. ONE TROUGH AND ASSOCIATED FRONT WORKS ACROSS THE MIDWEST INTO THE MID ATLANTIC BY WEDNESDAY. THIS WILL NUDGE OUR CHANCE OF STORMS UP MIDWEEK. THE FRONT SITUATES ITSELF MORE IN A WEST TO EAST ORIENTATION THU-FRI WHICH WILL KEEP THREAT OF SHOWERS AND STORMS AROUND. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 115 PM EDT FRIDAY... PATCHES MVFR CLOUDS WILL LIFT EARLY THIS AFTERNOON AS A WARM FRONT MOVES NORTH OF THE FORECAST AREA. ENOUGH HEATING AND DECENT INSTABILITY FOR SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE AFTERNOON. SLOW MOVING NW TO SE TRACKING STORMS EXPECTED AT BLF/LWB BETWEEN 19Z/2P-02Z/10. HIT AND MISS THUNDERSTORMS EXPECTED ACROSS THE AREA WHILE CONFIDENCE FOR A STORM TO BE IN THE VICINITY OF KROA/KBCB/KLYH/KDAN AT A GIVEN TIME IS VERY LOW. A STRONGER SHORT WAVE WILL REACH THE FORECAST AREA TONIGHT. HAVE KEPT CEILINGS VFR AT KROA/KBCB/KLYH AND KDAN WITH SHOWERS...MAINLY AFTER 05Z/1AM SATURDAY. MODERATE CONFIDENCE OF MVFR CEILINGS FOR KLWB/KBLF WITH A PROLONGED PERIOD OF SHOWERS AND EMBEDDED THUNDERSTORMS OVERNIGHT. EXTENDED AVIATION DISCUSSION... A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN BUT COVERAGE FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE PASSING IMPULSE FROM SATURDAY MORNING. DEEPER MOISTURE LOOKS TO RETURN NORTH BY EARLY NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON MONDAY. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...WP LONG TERM...WP AVIATION...RCS
Hazardous weather outlook, Jun 20, 11:11 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1111 AM EDT FRI JUN 20 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-211515- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1111 AM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Local storm report, Jun 20, 2:46 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 4 WNW MADISON 36.40N 80.05W
06/20/2014 E0.50 INCH STOKES NC PUBLIC
DIME SIZE HAIL.
&&
WHPLocal storm report, Jun 20, 2:52 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 2 N MADISON 36.42N 79.97W
06/20/2014 E0.50 INCH ROCKINGHAM NC PUBLIC
DIME SIZED HAIL.
&&
WHPSpecial weather statement, Jun 20, 2:53 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT FRI JUN 20 2014
NCZ004-005-VAZ032-043-202000-
ROCKINGHAM NC-STOKES NC-HENRY VA-PATRICK VA-
253 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PENNS STORE...MOVING TO THE SOUTHEAST AT
15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
EDEN...
WENTWORTH...
SPENCER...
STONEVILLE...
AND RIDGEWAY.
LAT...LON 3651 8017 3667 8007 3657 7971 3654 7971
3654 7965 3631 7979
TIME...MOT...LOC 1852Z 296DEG 12KT 3657 8005
MBSSpecial weather statement, Jun 20, 2:59 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT FRI JUN 20 2014
VAZ023-034-201930-
BEDFORD VA-BOTETOURT VA-
259 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTH CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 330 PM EDT
* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MONTVALE...MOVING TO THE SOUTH AT 10
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...
MONTVALE...
GOODVIEW...
THAXTON...
AND BLUE RIDGE.
LAT...LON 3725 7951 3719 7976 3721 7978 3723 7978
3722 7980 3722 7983 3742 7985 3748 7966
TIME...MOT...LOC 1856Z 342DEG 10KT 3739 7974
MBSSpecial weather statement, Jun 20, 3:18 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT FRI JUN 20 2014
VAZ007-009-202015-
SMYTH VA-TAZEWELL VA-
318 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BREAKS
INTERSTATE TO NEAR DAVENPORT...MOVING TO THE EAST AT 25 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
JEWELL RIDGE...
GLEN BURKE...
RAVEN...
AND BROADFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3715 8189 3717 8186 3720 8176 3724 8173
3688 8149 3694 8182 3696 8178 3700 8179
3705 8182 3711 8189 3715 8190
TIME...MOT...LOC 1913Z 286DEG 22KT 3733 8230 3704 8207
MBSSpecial weather statement, Jun 20, 4:11 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT FRI JUN 20 2014
VAZ032-202100-
PATRICK VA-
411 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STUART...MOVING TO THE SOUTHEAST AT 15
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
STUART...
PENNS STORE...
AND CRITZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3670 8036 3678 8016 3665 8006 3655 8005
3654 8006 3654 8030
TIME...MOT...LOC 2009Z 334DEG 13KT 3668 8023
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:36 PM EDT | Special Weather Statement | RNK | Stokes | 24 min |
| Jun 20, 2:06 PM EDT | Special Weather Statement | RNK | Stokes | 24 min |
| Jun 20, 2:07 PM EDT | Special Weather Statement | RNK | Rockingham | 23 min |
| Jun 20, 2:40 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 35 min |
| Jun 20, 2:53 PM EDT | Special Weather Statement | RNK | Rockingham | 67 min |
| Jun 20, 3:01 PM EDT | Areal Flood Advisory | RNK | Caswell | 119 min |
| Jun 20, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 35 min |
| Jun 20, 3:14 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 46 min |
| Jun 20, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 32 min |
| Jun 20, 4:40 PM EDT | Special Weather Statement | RNK | Stokes | 65 min |
| Jun 20, 6:11 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.